Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 528, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 2, 2011, 2:33 PM EDT for 5 counties in Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2011, 2:33 PM EDT (18:33 UTC)
- Expired
- Sep 2, 2011, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Craig County, VA, Floyd County, VA, Franklin County, VA, Montgomery County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 18 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 2:36 PM EDT | TSTM WND DMG | 3 Sse Mc Donalds Mill, VA | POWER LINES DOWN ALONG BRADSHAW ROAD. |
| Sep 2, 2:49 PM EDT | TSTM WND DMG | 6 Nne Shawsville, VA | TREE BLOWN DOWN ONTO POWER LINES ALONG NORTH FORK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
229 WUUS51 KRNK 021833 SVRRNK VAC045-063-067-121-161-021915- /O.NEW.KRNK.SV.W.0528.110902T1833Z-110902T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 233 PM EDT FRI SEP 2 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA NORTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA NORTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA SOUTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA EASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA * UNTIL 315 PM EDT. * AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRADSHAW...OR 7 MILES SOUTH OF SINKING CREEK...AND MOVING SOUTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BRADSHAW... ELLISTON-LAFAYETTE... SHAWSVILLE... AND CHECK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3704 8002 3702 8036 3737 8036 3739 8016 TIME...MOT...LOC 1832Z 352DEG 26KT 3729 8023 $$ AMS
2 follow-up statements
925 WWUS51 KRNK 021850 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 250 PM EDT FRI SEP 2 2011 VAC045-021900- /O.CAN.KRNK.SV.W.0528.000000T0000Z-110902T1915Z/ CRAIG VA- 250 PM EDT FRI SEP 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRAIG COUNTY IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3738 8016 3704 8002 3702 8036 3730 8036 TIME...MOT...LOC 1850Z 000DEG 17KT 3722 8025 $$ VAC063-067-121-161-021915- /O.CON.KRNK.SV.W.0528.000000T0000Z-110902T1915Z/ ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA- 250 PM EDT FRI SEP 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR WESTERN ROANOKE...NORTHWESTERN FRANKLIN...NORTHEASTERN FLOYD AND EASTERN MONTGOMERY COUNTIES... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ELLISTON...OR NEAR SHAWSVILLE...MOVING SOUTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... ELLISTON... SHAWSVILLE... BENT MOUNTAIN... AND CROCKETT SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 3738 8016 3704 8002 3702 8036 3730 8036 TIME...MOT...LOC 1850Z 000DEG 17KT 3722 8025 $$ AMS
053 WWUS51 KRNK 021914 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT FRI SEP 2 2011 VAC063-067-121-161-021924- /O.EXP.KRNK.SV.W.0528.000000T0000Z-110902T1915Z/ ROANOKE VA-FRANKLIN VA-FLOYD VA-MONTGOMERY VA- 314 PM EDT FRI SEP 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROANOKE...NORTHWESTERN FRANKLIN...NORTHEASTERN FLOYD AND EASTERN MONTGOMERY COUNTIES EXPIRES AT 315 PM EDT... THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. HOWEVER ANOTHER SEVERE THUNDERSTORM WARNING IS BEING ISSUED FOR A PORTION OF THE PREVIOUS WARNING AREA. LAT...LON 3738 8016 3704 8002 3702 8036 3730 8036 TIME...MOT...LOC 1914Z 002DEG 22KT 3709 8025 $$ AMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:37 PM EDT, 56 minutes earlier.
Area forecast discussion, Sep 2, 1:37 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 137 PM EDT FRI SEP 2 2011 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ACROSS THE MID ATLANTIC STATES INTO FRIDAY. MEANWHILE A WEAK STATIONARY FRONT ALONG THE BLUE RIDGE WILL DISSIPATE BY TONIGHT. THE HIGH PRESSURE WILL MOVE OFFSHORE THIS WEEKEND. A COLD FRONT WILL APPROACH LATE SUNDAY...MOVE THROUGH THE AREA ON MONDAY...BUT STALL ACROSS NORTH CAROLINA. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1230 PM EDT FRIDAY... KEEPING A SLIGHT CHANCE TO CHC POPS THIS AFTERNOON ALONG/EITHER SIDE OF THE BLUE RIDGE. GETTING PLENTY OF HEATING ACROSS MOST OF T HE CWA WITH LOWER CLOUDS OUT NEAR LYH FINALLY ERODING. VIS SAT SHOWING A MEAGER CU FIELD ATTM...BUT WE SHOULD SEE SOME VERTICAL DEVELOPMENT SOON. ATTM...STILL NOT ANY UPPER SUPPORT SO IT WILL BE ALL ON THE LOW LVL CONVERGENCE AND HIGHER PWATS TO GET THE DEVELOPMENT. HIGHS WILL BE A FEW DEGREES WARMER...WITH UPPER 80S TO LOWER 90S MOST AREAS. AFTERNOON CONVECTION MAY LINGER INTO THE EVENING...ESPECIALLY IN FAR SW VA AND NW NC. THEN WILL BEA WARM AND MUGGY NIGHT WITH INCREASED MOISTURE ACROSS THE AREA. I HAVE LOWS RANGING THROUGH THE 60S. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... AS OF 330 AM FRIDAY... ON SATURDAY...AN UPPER LEVEL RIDGE SHARPENS OVER THE FORECAST AREA IN ADVANCE OF MID LEVEL TROF MOVING INTO THE WESTERN GREAT LAKES. WITH THE UPPER RIDGE BUILDING...TEMPS WILL BE WELL ABOVE NORMAL WITH THE GEFS ENSEMBLES PROJECTING 850MB TEMPS OVER 2 STANDARD DEVIATIONS ABOVE NORMAL. AS A RESULT...LEANED TOWARD THE WARMER GFS MOS GUIDANCE FOR HIGHS WHICH WOULD PRODUCE A RECORD HIGH AT BLF (RECORD FOR 9/3: 88 IN 1993). AS FOR PRECIPITATION CHANCES...FORECAST RAOBS SHOW A WEAK SUBSIDENCE INVERSION WHICH SHOULD KEEP CHANCES FOR PRECIP LOW. HOWEVER...INCREASING THETA-E VALUES AND WEAK LOW LEVEL MOISTURE CONVERGENCE SHOWN BY THE GFS AND NAM...SUGGEST ENOUGH FORCING WILL BE PRESENT TO TRIGGER WIDELY SCATTERED MOUNTAIN STORMS...WHICH SHOULD QUICKLY DIMINISH AFTER SUNSET WITH LITTLE UPPER LEVEL SUPPORT. BY SUNDAY...THE UPPER LEVEL RIDGE WEAKENS AND SHIFTS EAST AS THE MID LEVEL TROF MOVES OVER THE GREAT LAKES. THIS WILL WEAKEN THE SUBSIDENCE INVERSION AND ALLOW A SLIGHTLY BETTER CHANCE FOR STORMS...BUT THE BEST CHANCE WILL REMAIN IN THE MOUNTAINS WHERE THE PROJECTED LOW LEVEL MOISTURE CONVERGENCE IS GREATEST. WITH PW VALUES FORECAST TO RANGE FROM 1.5 TO 2.0 INCHES...ANY THUNDERSTORMS THAT FORM COULD BRING BRIEF HEAVY RAINS. TEMPERATURES SHOULD BE ONLY SLIGHTLY COOLER WITH ANTICIPATED INCREASE IN CLOUD COVER AND SLIGHTLY LOWER 1000-850 THICKNESSES. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 330 AM FRIDAY... MADE SOME SIGNIFICANT CHANGES TO THE LONG TERM FORECAST BASED ON THE LATEST GFS RUN. AFTER THE COLD FRONT PASSES MONDAY...A WEDGE OF HIGH PRESSURE WITH LOW LEVEL EAST/NORTHEAST FLOW DEVELOPS TUESDAY THROUGH THURSDAY...WITH GEFS ENSEMBLES SHOWING 850MB TEMPS 2-3 STANDARD DEVIATIONS BELOW NORMAL. THEREFORE...LOWERED HIGH TEMPS CONSIDERABLY DURING THIS TIME. THIS PERIOD COULD ALSO BE POTENTIALLY VERY WET AS TROPICAL MOISTURE ASSOCIATED WITH TD THIRTEEN ADVECTS NORTH...AND AN IMPRESSIVE LOW LEVEL BAROCLINIC ZONE DEVELOPS. A QUICK PEEK AT THE 00Z ECMWF ALSO IS TRENDING WETTER IN THE LONG TERM...SO POPS HAVE BEEN ADDED TO THE TUES-THURS TIME FRAME. AS OF 300 PM EDT THURSDAY... MODELS ARE STILL IN AGREEMENT WITH A COLD FRONTAL PASSAGE ON MONDAY. WITH CONFIDENCE INCREASING...HAVE RAISED POPS TO 60 PERCENT. MODELS ARE NOT IN AGREEMENT WITH TRACK AND TIMING OF THE TROPICAL DISTURBANCE IN THE GULF. YESTERDAY...SOME MODELS WERE TRACKING THE DISTURBANCE OVER THE SOUTHEASTERN USA AND INTERACTING WITH THE COLD FRONT TO PRODUCE A SIGNIFICANT RAIN EVENT. NOT THE CASE TODAY. MOST MODELS KEEP THE PARENT SYSTEM IN THE GULF EARLY NEXT WEEK AND EJECT A SHORT WAVE WITH TROPICAL MOISTURE INTO SOUTHEASTERN USA. EVEN WITH THIS SCENARIO...TIMING IS DIFFERENT WITH THE EJECTED WAVE. IF THE SLOWER ECMWF VERIFIES...THE HIGHER RAINFALL AMOUNTS WILL REMAIN ACROSS GA/SC. IF THE GFS IS CORRECT...HIGHER AMOUNTS WILL BE IN NC/SC. THE SLOWER THE FRONT...THE FARTHER NORTH THE HIGHER RAINFALL AMOUNTS WILL EXTEND. ONCE THE FRONT PASSES TO THE EAST...COOLER DRIER AIR WILL FILTER INTO THE REGION FOR THE REMAINDER OF THE WEEK. WITH A GOOD CHANCE OF RAIN ON MONDAY...HAVE LOWERED TEMPERATURES INTO THE 70S TO LOWER 80S. THESE COOL TEMPERATURES WILL LIKELY HANG AROUND WHEN PRECIPITATION EXITS MONDAY NIGHT. TEMPERATURES TUESDAY COULD BE 10F BELOW NORMAL...THEN MODERATE TO NORMAL TOWARDS THE END OF THE WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM EDT FRIDAY... WILL SEE REDEVELOPMENT OF STORMS THIS AFTN BUT PINPOINTING WHO WILL BE AFFECTED TAF WISE IS HARD. ATTM...APPEARS THE ROANOKE/BLACKSBURG SITES STAND THE BEST CHANCE...BUT STILL NOT HIGH ENOUGH TO INCLUDE TS IN THE TAFS...BUT EXPECT TS IN VICINITY SO STILL HAVE IT IN. REST OF THE TAF SITES WILL HAVE CB LATER THIS AFTN. CONVECTION WILL WEAKEN AFTER 00Z THOUGH COULD SEE SOME LINGER LONGER SOUTH OF A ROA/BCB INTO THE NC MTNS...BUT CONFIDENCE LOW ON THIS IN TERMS OF KEEPING IT IN THE TAFS. OTHERWISE VFR CIGS THIS AFTN/EVENING...BUT THINKING WITH HUMID AIRMASS AND ANY LINGERING SHOWERS...WILL SEE SOME FOG AGAIN TONIGHT AT MOST IF NOT ALL TAF SITES. BCB/LWB IS STILL LOOKING LIKE TYPICAL LIFR CONDITIONS TOWARD MORNING. AGAIN WILL DEPEND ON LOCATION OF SHOWERS/TSRA THIS AFTN/EARLY EVENING. MORE SCATTERED AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY AND SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR CONDITIONS MAY THEN CONTINUE INTO MONDAY AND/OR TUESDAY WITH THE FRONT SLOWLY SLIDING THROUGH...OR POSSIBLY STALLING OVER...THE AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR AND RAINY CONDITIONS FOR SEVERAL DAYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ NEAR TERM...JJ/WP SHORT TERM...PH LONG TERM...PH/RCS AVIATION...JJ/WP
Hazardous weather outlook, Sep 2, 4:30 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 430 AM EDT FRI SEP 2 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-030830- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 430 AM EDT FRI SEP 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. THE BEST COVERAGE OF STORMS WILL BE ALONG AND EITHER SIDE OF THE BLUE RIDGE. A FEW OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 2, 10:20 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 AM EDT FRI SEP 02 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 4 S PILOT MOUNTAIN 36.32N 80.48W
09/01/2011 SURRY NC 911 CALL CENTER
POWER LINE DOWN ON PINNACLE HOTEL ROAD
&&
PWSpecial weather statement, Sep 2, 2:08 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT FRI SEP 2 2011
VAZ032-033-021845-
FRANKLIN VA-PATRICK VA-
208 PM EDT FRI SEP 2 2011
...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND PATRICK COUNTIES...
AT 206 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF FERRUM...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR CHARITY AROUND 220 PM...WOOLWINE AROUND 230
PM AND BUFFALO RIDGE AROUND 240 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3665 8034 3687 8025 3690 8020 3693 8019
3690 8008 3679 8007 3678 8010 3674 8010
3674 8008 3672 8010 3666 8006 3664 8006
AMSSpecial weather statement, Sep 2, 2:20 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
220 PM EDT FRI SEP 2 2011
VAZ018-019-WVZ044-021845-
ALLEGHANY VA-CRAIG VA-MONROE WV-
220 PM EDT FRI SEP 2 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...CRAIG AND MONROE
COUNTIES...
AT 219 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
WHITE SULPHUR SPRINGS...MOVING SOUTH AT 15 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR EARLEHURST AROUND 225 PM...SWEET SPRINGS
AROUND 230 PM...MONCOVE LAKE STATE PARK AROUND 240 PM AND PAINT BANK
AROUND 245 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3772 8020 3744 8022 3748 8050 3770 8042
3771 8039 3771 8038 3769 8038 3771 8035
3769 8034 3769 8030 3772 8026
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:08 PM EDT | Special Weather Statement | RNK | Patrick | 37 min |
| Sep 2, 2:20 PM EDT | Special Weather Statement | RNK | Craig | 25 min |
| Sep 2, 2:54 PM EDT | Special Weather Statement | RNK | Patrick | 36 min |
| Sep 2, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke, City of Salem | 44 min |
| Sep 2, 3:39 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 66 min |
| Sep 2, 3:41 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 49 min |
| Sep 2, 3:50 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 40 min |
| Sep 2, 4:07 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 3 hr |
| Sep 2, 4:09 PM EDT | Special Weather Statement | RNK | Floyd, Henry, Patrick | 51 min |
| Sep 2, 4:24 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 51 min |
| Sep 2, 4:27 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 39 min |
| Sep 2, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 57 min |
| Sep 2, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke | 54 min |
| Sep 2, 4:46 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| Sep 2, 4:53 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 67 min |
| Sep 2, 5:32 PM EDT | Special Weather Statement | RNK | Craig, Roanoke | 58 min |
| Sep 2, 5:50 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe, City of Galax | 55 min |
| Sep 2, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 61 min |
| Sep 2, 6:28 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 62 min |
| Sep 2, 6:37 PM EDT | Special Weather Statement | RNK | Bland, Smyth, Wythe | 53 min |
| Sep 2, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 64 min |
| Sep 2, 7:02 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, City of Covington | 44 min |
| Sep 2, 7:44 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.